MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY
Model Number 5MAXJET7KIT-B
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the jet7 was fractured approximately 6.0 cm from the hub.The device was ovalized approximately 9.0 cm from the hub.Conclusions: evaluation of the returned jet7 revealed a proximal fracture.If the proximal end of the device is forcefully manipulated during use, damage such as a kink and subsequent fracture may occur.This damage likely contributed to the contrast leaking during the procedure.Further evaluation of the device revealed an ovalization.This damage was likely incidental to the complaint.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a penumbra system jet 7 reperfusion catheter (jet7) and a guide catheter.During the procedure, the physician was injecting contrast through the jet7 and noticed that contrast was coming out inside the guide catheter.Subsequently, the physician found a hole in the proximal shaft of the jet7 which was inside the guide catheter.Therefore, the jet7 was removed.The procedure was completed using a non-penumbra catheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section is being updated based on additional information provided by the sales representative on 01/05/2020: 1.Section b.Box 5.Describe event or problem.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a penumbra system jet 7 reperfusion catheter (jet7), a penumbra system 3max reperfusion catheter (3maxc), a microcatheter, and a guidewire.During the procedure, prior to the first pass, the physician injected contrast through the jet7 and noticed that contrast was coming out inside the 3maxc.Subsequently, the physician found a hole in the proximal shaft of the jet7 which was inside the 3maxc.Therefore, the jet7 was removed.The procedure was completed using a non-penumbra catheter.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM JET7 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11135395
Report Number3005168196-2021-00034
Device Sequence Number3247207
Product Code NRY
UDI-Device Identifier00815948020962
UDI-Public00815948020962
Combination Product (Y/N)Y
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K190010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/09/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/27/2023
Device Model Number5MAXJET7KIT-B
Device Catalogue Number5MAXJET7KIT
Device Lot NumberF95870
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/09/2020
Supplement Date Received by Manufacturer01/05/2021
Initial Report FDA Received Date01/07/2021
Supplement Report FDA Received Date01/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR
Date Report Sent to FDA01/01/2005